Arkansas, 2019

Tornado in Arkansas, May 26, 2019

May 26, 2019 · NWS TSA · 1 event in 1 county or zone

Severe thunderstorms developed over West Texas during the late afternoon of the 25th, ahead of a dry line. These storms evolved into a line of thunderstorms that moved across Oklahoma during the evening, reaching northwestern Arkansas during the early mornig of the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed over West Texas during the late afternoon of the 25th, ahead of a dry line. These storms evolved into a line of thunderstorms that moved across Oklahoma during the evening, reaching northwestern Arkansas during the early mornig of the 26th. Very strong low level wind shear in the air mass ahead of the line of thunderstorms allowed for the development of a tornado in Washington County as the storms moved through the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 8:14 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, May 25, 8:14 PM CST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 PM CDT Sat May 25 2019

.DISCUSSION...
Area of showers and storms moving from north central Oklahoma into
northeast Oklahoma this evening. Most unstable environment at
this time for severe weather is to the northwest of I-44. Heaviest
rain is also expected across these areas, and will be subject to
quick onset flash flooding.

Main update elements to the forecast was to raise pops across
northeast Oklahoma, and to add severe watch 247. Storms are
expected to weaken late tonight along with decreasing areal
coverage.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064.

AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, May 25, 8:40 PM CST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Significant.
	AREA...Northeast Oklahoma,especially northwest of I 44.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
       ...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 26, 12:18 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     TSTM WND GST     1 N COUNCIL HILL        35.57N 95.65W
05/26/2019  E60 MPH          MUSKOGEE           OK   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 60-70 MPH THUNDERSTORM WIND GUSTS
            JUST NORTH OF COUNCIL HILL ON HIGHWAY 266. ALSO REPORTED
            A FUNNEL CLOUD HALFWAY TO GROUND.

&&

SJC
Local storm report, May 26, 12:28 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TORNADO          3 W OKTAHA              35.58N 95.53W
05/26/2019                   MUSKOGEE           OK   TRAINED SPOTTER

            SPOTTER REPORTED A TORNADO WEST OF OKTAHA. HE WAS ABLE TO
            OBSERVE A TUBE TORNADO WITH LIGHTNING FLASHES.

&&

SJC
Local storm report, May 26, 12:41 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
141 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TORNADO          3 SW JENKS              35.99N 96.01W
05/25/2019                   TULSA              OK   PUBLIC

            TREES DOWN NEAR BETWEEN HIGHWAY 75 AND ELWOOD JUST SOUTH
            OF CREEK TURNPIKE

&&

BLH
Local storm report, May 26, 12:44 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     8 SE TULSA              36.05N 95.82W
05/26/2019                   TULSA              OK   BROADCAST MEDIA

            TREES BLOCKING ROAD AT 88TH AND MINGO. PICTURE RECEIVED
            VIA SOCIAL MEDIA.

&&

SJC
Local storm report, May 26, 12:47 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     3 NE ONETA              36.05N 95.67W
05/26/2019                   WAGONER            OK   PUBLIC

            MPING REPORT OF THUNDERSTORM WIND DAMAGE.

&&

SJC
Local storm report, May 26, 1:02 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     TSTM WND DMG     SAPULPA                 36.00N 96.11W
05/26/2019                   CREEK              OK   BROADCAST MEDIA

            WINDOWS AT SAPULPA MIDDLE SCHOOL BLOWN OUT. TREE DEBRIS
            SCATTERED ALL AROUND. POWER WAS OUT.

&&

SJC

The radar

The Western Arkansas radar (KSRX), 94 km away, was scanning. The volume nearest the first event began at 07:29 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Washington

When
May 26, 1:30 AM CST to 1:32 AM CST
Where
Washington County, 3.72 mi NW of Savoy to 2.95 mi NNW of Savoy
Rating
EF0
Path length
1.5 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
36.135, -94.381

A tornado snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyThe tornado archive for Arkansas, 2019Warnings in Arkansas, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830757.